Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 194, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 2, 2009, 1:49 PM EST for Cobb County, Georgia. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2009, 1:49 PM EST (18:49 UTC)
- Expired
- Dec 2, 2009, 7:02 PM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nickajack Creek at US Highway 78 and 278 near Mableton (NICG1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336635, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 021849 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 149 PM EST WED DEC 02 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC067-030849- /O.NEW.KFFC.FL.W.0194.091202T1849Z-000000T0000Z/ /NICG1.1.ER.091202T1815Z.091202T1815Z.000000T0000Z.NO/ 149 PM EST WED DEC 02 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE NICKAJACK CREEK NEAR MABLETON. * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 1 PM WEDNESDAY THE STAGE WAS 9.2 FEET...AND RISING. * FLOOD STAGE IS 10.0 FEET. * THE CREEK WILL REACH FLOOD STAGE THIS AFTERNOON AND REMAIN IN MINOR FLOOD. $$
2 follow-up statements
000 WGUS82 KFFC 022255 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 555 PM EST WED DEC 02 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCONEE RIVER NEAR PENFIELD AFFECTING CLARKE...GREENE AND OCONEE COUNTIES BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC117-121-031255- /O.CON.KFFC.FL.W.0190.000000T0000Z-091204T1800Z/ /APHG1.1.ER.091202T1710Z.091203T0600Z.091204T1200Z.NO/ 555 PM EST WED DEC 02 2009 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL FRIDAY AFTERNOON. * AT 5 PM WEDNESDAY THE STAGE WAS 8.0 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 7.0 FEET. * THE CREEK WILL CONTINUE RISING SLOWLY TO NEAR 8.6 FEET AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT 9.0 FEET...ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT FLOODING AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. $$ GAC067-031255- /O.CON.KFFC.FL.W.0194.000000T0000Z-000000T0000Z/ /NICG1.1.ER.091202T1815Z.091202T2045Z.000000T0000Z.NO/ 555 PM EST WED DEC 02 2009 THE FLOOD WARNING CONTINUES FOR THE NICKAJACK CREEK NEAR MABLETON. * UNTIL THIS EVENING. * AT 5 PM WEDNESDAY THE STAGE WAS 10.0 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 10.0 FEET. * THE CREEK CREST AT 10.2 FEET LATE THIS AFTERNOON. IT SHOULD FALL BELOW FLOOD STAGE THIS EVENING. $$ GAC135-031255- /O.CON.KFFC.FL.W.0191.091203T0336Z-091203T1424Z/ /SWEG1.1.ER.091203T0336Z.091203T0600Z.091203T0824Z.NO/ 555 PM EST WED DEC 02 2009 THE FLOOD WARNING CONTINUES FOR THE SUWANEE CREEK NEAR SUWANEE * FROM TONIGHT UNTIL THURSDAY MORNING. * AT 5 PM WEDNESDAY THE STAGE WAS 6.5 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 8.2 FEET AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY. * AT 8.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. SUWANEE CREEK PARK BEGINS TO FLOOD. $$ GAC067-097-031255- /O.CON.KFFC.FL.W.0196.091203T1030Z-091204T0400Z/ /AUSG1.1.ER.091203T1030Z.091203T1800Z.091203T2200Z.NO/ 555 PM EST WED DEC 02 2009 THE FLOOD WARNING CONTINUES FOR THE SWEETWATER CREEK NEAR AUSTELL. * FROM EARLY THURSDAY UNTIL THURSDAY EVENING. * AT 5 PM WEDNESDAY THE STAGE WAS 7.2 FEET...AND STEADY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THURSDAY AND CONTINUE TO RISE TO NEAR 10.2 FEET BY THURSDAY. THE CREEK WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * AT 10.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. MAINLY FORESTED BOTTOMLAND IS FLOODED. ATHLETIC FIELDS IN WOODROW WILSON RECREATION PARK UPSTREAM FLOODS DUE TO WATER BACKING UP IN DITCHES. WATER ALSO BEGINS TO FLOOD YARDS OF FOUR ELEVATED HOMES ALONG MOUNT VERNON ROAD. $$ GAC217-247-031255- /O.CON.KFFC.FL.W.0192.091203T0530Z-091204T1200Z/ /MYRG1.1.ER.091203T0530Z.091203T1800Z.091204T0600Z.UU/ 555 PM EST WED DEC 02 2009 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD * FROM AFTER MIDNIGHT TOMORROW UNTIL FRIDAY MORNING. * AT 5 PM WEDNESDAY THE STAGE WAS 8.8 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE AFTER MIDNIGHT AND CONTINUE TO RISE TO NEAR 12.3 FEET BY EARLY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * AT 13.0 FEET...MINOR FLOODING EXPANDS. MINOR FLOODING OCCURS IN NEWTON COUNTY IN THE RIVERSIDE ESTATES TRAVEL AND TRAILER PARK. SOME TRAILERS MAY NEED TO BE MOVED TO HIGHER GROUND. $$ GAC059-133-219-031254- /O.EXT.KFFC.FL.W.0193.091202T2244Z-091205T1120Z/ /PNFG1.1.ER.091202T2136Z.091203T1800Z.091205T0520Z.NO/ 555 PM EST WED DEC 02 2009 ...FLOOD WARNING CONTINUES FOR THE OCONEE RIVER NEAR PENFIELD. * UNTIL SATURDAY MORNING. * AT 5 PM WEDNESDAY THE STAGE WAS 11.8 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 11.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY EARLY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING. * AT 16.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS... WOODLANDS AND PASTURES NEAR THE RIVER. $$
000 WGUS82 KFFC 030002 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 702 PM EST WED DEC 02 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY && GAC067-030032- /O.CAN.KFFC.FL.W.0194.000000T0000Z-091203T0002Z/ /NICG1.1.ER.091202T1815Z.091202T2045Z.091202T2201Z.NO/ 702 PM EST WED DEC 02 2009 THE FLOOD WARNING IS CANCELLED FOR THE NICKAJACK CREEK NEAR MABLETON * AT 6 PM WEDNESDAY THE STAGE WAS 9.6 FEET...AND falling. * FLOOD STAGE IS 10.0 FEET. * THE CREEK WILL CONTINUE TO FALL TONIGHT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 2, 3:47 AM EST, 10 hours 2 minutes earlier.
Area forecast discussion, Dec 2, 3:47 AM EST, 10 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 AM EST WED DEC 2 2009 .SHORT TERM /TODAY THROUGH FRIDAY/... LATEST SURFACE ANALYSIS SHOWS THE MUCH ADVERTISED SURFACE LOW OVER SOUTHERN MS WITH A WARM FRONT EXTENDED EASTWARD ALONG THE FL/GA STATE LINE. MODELS REMAIN IN GOOD AGREEMENT...TAKING THE LOW INTO CENTRAL KY BY EARLY THIS EVENING. SO FAR HAVE SEEN ALMOST AN 1 INCH OF RAIN ACROSS THE FAR SW SECTIONS OF THE FORECAST AREA...WITH ABOUT 1/4 TO 1/2 INCHES ELSEWHERE. RADAR SHOWS A LARGE BREAK IN THE RAINS OVER SOUTH AND CENTRAL ALABAMA...WITH HEAVY RAIN AND THUNDERSTORMS ALONG THE FLORIDA PANHANDLE...ALONG AND SOUTH OF THE WARM FRONT. IF THIS TREND CONTINUES... EXPECT THE HEAVIEST RAINS TO FALL OVER THE SOUTH CENTRAL...SOUTHEAST AND EAST CENTRAL SECTIONS OF THE FORECAST AREA...GENERALLY ALONG AND SOUTH OF A COLUMBUS TO ATHENS LINE. RAINFALL AMOUNTS MAY ONLY AVERAGE 1 TO 2 INCHES WITH SOME ISOLATED 3 INCHES POSSIBLE...BUT STILL ENOUGH TO CAUSE SIGNIFICANT RISES IN CREEKS...STREAMS AND RIVERS. CONFIDENCE IN LOCATION AND AMOUNT OF HEAVIEST RAINFALL IS NOT HIGH ENOUGH TO ADJUST THE CURRENT FLOOD WATCH...SO WILL LET THINGS RIDE AS IS FOR NOW. THE SURFACE LOW HAS DEEPENED TO AROUND 987 MB...AND WITH HIGH PRESSURE STILL OFF THE VA COASTS...EXPECT A VERY TIGHT PRESSURE GRADIENT TO PRODUCE VERY GUSTY WINDS ACROSS THE FORECAST AREA THIS MORNING AND AFTERNOON. HAVE POSTED A WIND ADVISORY FOR MOST OF NORTH AND ALL OF CENTRAL GA...WITH A HIGH WIND WARNING FOR THE HIGHER ELEVATIONS OF NORTH GA WHERE 35 MPH WINDS WITH HIGHER GUSTS ARE POSSIBLE AS THE LOW TRACKS NORTHWARD ACROSS ALABAMA. AS FOR SEVERE STORMS... SPC CONTINUES TO PAINT CENTRAL GA IN A SLIGHT RISK FOR SEVERE STORMS...WITH DAMAGING WIND AND ISOLATED TORNADOES THE MAIN THREAT. STRONG LOW LEVEL WIND SHEAR...COUPLED WITH LOW CAPE VALUES NOSING UP BEHIND THE WARM FRONT...DOES SUGGEST THE POTENTIAL FOR A FEW STRONG STORMS AND POSSIBLY A WEAK TORNADO OR TWO...ESPECIALLY OVER THE SOUTH CENTRAL AND SW SECTIONS OF THE FORECAST AREA WHERE MOST UNSTABLE CAPES OF 200-500 J/KG MAY BE OBSERVED BEHIND THE WARM FRONT AS IT PUSHES NORTHWARD. WILL PLAY IT SAFE AND ADD SEVERE WORDING IN ZONES...BUT ONLY FOR ZONES GENERALLY ALONG AND SOUTH OF A COLUMBUS TO MACON TO MILLEDGEVILLE LINE. THIS SYSTEM QUICKLY LIFTS NORTH BY THIS EVENING...WITH HIGH PRESSURE BUILDING IN FROM THE WEST ON THURSDAY. EXPECT THIS COOL DOME OF HIGH PRESSURE TO REMAIN IN CONTROL ON FRIDAY. OTHERWISE...WENT WITH 100% POPS FOR TODAY AND A MAV/MET BLEND FOR HIGHS/LOWS THROUGH THE SHORT-TERM. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE GFS CONTINUES TO SHOW ANOTHER GULF LOW DEVELOPING OVER THE CENTRAL GULF ON FRIDAY...THEN TRACKING EASTWARD ACROSS CENTRAL FLORIDA ON SATURDAY. THIS WOULD SPREAD AMPLE CLOUDS AND RAIN CHANCES NORTHWARD INTO GA OVER THE WEEKEND. HOWEVER...STILL PREFER THE LESS AGGRESSIVE ECMWF...THAT DEVELOPS THE SURFACE LOW OVER THE EASTERN GULF...AND TRACKS IT UP THE ATLANTIC COAST ON SATURDAY... WITH MUCH LESS WEATHER IMPACT HERE OVER THE WEEKEND. HOWEVER...THE STRONG UPPER DISTURBANCE THAT TRACKS ACROSS THE DEEP SOUTH AND DEVELOPS THE SURFACE LOW WILL PROVIDE ENOUGH LIFT...AND PULL ENOUGH GULF MOISTURE NORTHWARD TO WARRANT A SLIGHT TO LOW CHANCE OF POPS ACROSS THE AREA FRIDAY NIGHT AND SATURDAY. ALTHOUGH GUIDANCE HAS WARMED FRIDAY NIGHT LOWS UP...THEY ARE STILL COLD ENOUGH TO SUPPORT LIGHT SNOW OVER THE NORTHERN THIRD OF THE STATE... IF ADEQUATE MOISTURE CAN BE POOLED AHEAD OF THE APPROACHING DISTURBANCE. STILL SUSPECT THE DEEPER MOISTURE WILL REMAIN SOUTH OF THE COLDER AIR... BUT WILL GO AHEAD AND MENTION LIGHT RAIN OR SNOW FOR NORTH GA EARLY SATURDAY MORNING. OTHERWISE...EXPECT COOL HIGH PRESSURE TO PREVAIL SUNDAY-MONDAY WITH INCREASING RAIN CHANCES BY TUESDAY AS ANOTHER FRONTAL SYSTEM BEGINS TO KICK EAST OF THE PLAINS. && .AVIATION... RAIN EXPECTED TO CONTINUE THROUGH MOST OF TODAY AS LOW PRESSURE TREKS ACROSS THE AREA. TIGHT PRESSURE GRADIENT BETWEEN THE LOW AND HIGH PRESSURE TO OUR NE WILL KEEP WINDS 15-20 KTS WITH GUSTS 25-30KTS ACROSS MOST OF THE AREA THIS MORNING. LOW LEVEL WIND SHEAR ALSO AN ISSUE THROUGH 18Z DUE TO 50KT WINDS AT 2KFT. IFR CIGS AND VSBYS UNTIL AROUND 18Z...WITH CIGS BECOMING MVFR AS RAIN MOVES NE AND OUT OF THE AREA. WIND SHIFT FROM SE TO SW WILL ACCOMPANY INCREASE IN CIGS AROUND 23Z WITH SUSTAINED SPEEDS STILL 10-12KTS. BY 05Z THU WINDS SHOULD BE EAST WITH 20KT GUSTS RETURNING. 31/LEG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 54 42 56 35 53 / 100 20 5 10 10 ATLANTA 58 41 54 35 52 / 100 20 5 10 10 BLAIRSVILLE 50 36 47 31 48 / 100 30 5 10 10 CARTERSVILLE 56 40 53 32 51 / 100 20 5 10 10 COLUMBUS 64 45 59 38 55 / 100 10 5 10 10 GAINESVILLE 52 41 52 35 51 / 100 20 5 10 10 MACON 65 46 61 36 56 / 100 10 5 10 10 ROME 59 41 55 34 52 / 100 20 5 10 5 PEACHTREE CITY 60 40 53 31 51 / 100 10 5 10 10 VIDALIA 69 49 62 40 59 / 100 20 5 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB... DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH... GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON... MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE... SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP... TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER... WHEELER...WILCOX...WILKES...WILKINSON. FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS... FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL... HANCOCK...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHITE...WILCOX...WILKES...WILKINSON. HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING ZONES: CATOOSA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...WHITFIELD. && 39/31
Hazardous weather outlook, Dec 2, 7:00 AM EST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 AM EST WED DEC 2 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 700 AM EST WED DEC 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL AND ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED TODAY. SOME THUNDERSTORMS COULD BE SEVERE. .SYNOPSIS... LOW PRESSURE CENTERED OVER SOUTHERN ALABAMA THIS MORNING WILL TREK NORTHEASTWARD ACROSS THE SOUTHEAST TODAY. THIS LOW PRESSURE SYSTEM WILL PULL A WARM FRONT NORTHWARD ACROSS SOUTH AND PORTIONS OF CENTRAL GEORGIA BY THIS AFTERNOON. .PRIMARY HAZARDS... PERIODS OF HEAVY RAIN ARE EXPECTED AND RAINFALL AMOUNTS OF 1 TO 3 INCHES COULD RESULT IN FLOODING. DAMAGING WINDS AND ISOLATED TORNADOES ARE ALSO POSSIBLE...GENERALLY ALONG AND SOUTH OF A LINE FROM COLUMBUS...TO MACON...TO MILLEDGEVILLE. STRONG GRADIENT WINDS MAY ALSO CAUSE SOME DAMAGE. .DISCUSSION... AS THE WARM FRONT MOVES INTO PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON...INSTABILITIES WILL INCREASE ACROSS THE AREA. STRONG LOW LEVEL WIND SHEAR ALONG WITH CAPE VALUES APPROACHING 500 BEHIND THE FRONT...SUGGEST POTENTIAL FOR A FEW STRONG STORMS AND A POSSIBLE WEAK TORNADO OR TWO. THE THREAT OF SEVERE WEATHER EXISTS GENERALLY ALONG AND SOUTH OF A LINE FROM COLUMBUS...TO MACON...TO MILLEDGEVILLE. HEAVIEST RAINFALL IS EXPECTED FROM COLUMBUS TO ATHENS AND SOUTHWARD AS THE LOW PRESSURE SYSTEM MOVES OVER THE AREA. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED IN THIS AREA...WITH ISOLATED HEAVIER AMOUNTS UP TO 3 INCHES. CREEKS...RIVERS...AND STREAMS WILL RISE IN RESPONSE TO THIS RAINFALL AND FLOODING COULD RESULT. FOR THE LATEST INFORMATION ON FLOODING POTENTIAL...SEE THE LATEST FLOOD WATCH STATEMENT. A STRONG PRESSURE GRADIENT BETWEEN THE LOW PRESSURE SYSTEM AND HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL PRODUCE GUSTY CONDITIONS ACROSS THE AREA THROUGH THIS AFTERNOON. WINDS TO 25 MPH CAN BE EXPECTED ACROSS MOST OF GEORGIA...WITH 35 MPH GUSTS POSSIBLE IN THE HIGHER ELEVATIONS OF NORTH GEORGIA...AS THE LOW TRACKS NORTHEASTWARD ACROSS ALABAMA. THESE GRADIENT WINDS MAY CAUSE SOME DAMAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION TODAY FOR POSSIBLE ACTIVATION MAINLY ACROSS CENTRAL GEORGIA.
In the hours before
Special weather statement, Dec 2, 10:46 AM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1046 AM EST WED DEC 2 2009 GAZ069-080-081-021630- 1046 AM EST WED DEC 2 2009 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TAYLOR...CRAWFORD AND UPSON COUNTIES UNTIL 1130 AM EST... AT 1045 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RUPERT...MOVING NORTHEAST AT 50 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TAYLOR... CRAWFORD AND UPSON COUNTIES THROUGH 1130 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE RUPERT...CHARING...BUTLER...FICKLING MILL...KNOXVILLE...ROBERTA...SALEM...MUSELLA...LOGTOWN AND YATESVILLE.
Special weather statement, Dec 2, 11:12 AM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1112 AM EST WED DEC 2 2009 GAZ062-074>076-021700- 1112 AM EST WED DEC 2 2009 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN WASHINGTON... JEFFERSON...GLASCOCK AND WARREN COUNTIES UNTIL NOON EST... AT 1108 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WARTHEN TO HARRISON...MOVING NORTHEAST AT 60 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WASHINGTON...JEFFERSON...GLASCOCK AND WARREN COUNTIES THROUGH NOON EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TENNILLE... SANDERSVILLE...HARRISON...WARTHEN...RIDDLEVILLE...DOWNS...HAMBURG STATE PARK...DAVISBORO...AGRICOLA...MITCHELL...BEALL SPRINGS... JEWELL...FIVE POINTS...GRANGE AND EDGEHILL.
Special weather statement, Dec 2, 12:44 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1244 PM EST WED DEC 2 2009 GAZ032>034-043>046-053>057-021945- 1244 PM EST WED DEC 2 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN SPALDING...COWETA... FAYETTE...HENRY...CLAYTON...ROCKDALE...DOUGLAS...DEKALB...COBB... GWINNETT AND FULTON COUNTIES UNTIL 245 PM EST... AT 1236 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE WIDESPREAD SHOWERS WITH RAIN HEAVY AT TIMES IN AN AREA FROM NEWNAN TO MARIETTA TO LAWRENCEVILLE TO GRIFFIN. MOVEMENT WAS TO THE NORTHEAST AT 45 MPH. RAINFALL AMOUNTS AROUND TWO INCHES HAVE ALREADY OCCURRED IN THE AREA WITH ANOTHER INCH EXPECTED BY 245 PM EST. DRIVERS SHOULD USE CAUTION AS THE HEAVY RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS AND TEMPORARY STREET FLOODING IN URBAN AREAS ARE ALSO LIKELY DUE TO SLOW OR CLOGGED DRAINS FROM LEAVES.
Local storm report, Dec 2, 1:17 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
117 PM EST WED DEC 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG 2 NW MACON 32.86N 83.68W
12/02/2009 BIBB GA COUNTY OFFICIAL
POWER LINES DOWN ON AYERS DRIVE.
&&
JLFLocal storm report, Dec 2, 1:18 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 PM EST WED DEC 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG 2 NW MACON 32.86N 83.68W
12/02/2009 BIBB GA COUNTY OFFICIAL
POWER LINES DOWN ON AYERS ROAD.
&&
JLFSpecial weather statement, Dec 2, 1:40 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 140 PM EST WED DEC 2 2009 GAZ049-050-059-060-072-021930- 140 PM EST WED DEC 2 2009 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN JONES...PUTNAM... JASPER...GREENE AND MORGAN COUNTIES UNTIL 230 PM EST... AT 136 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JARRELL PLANTATION...MOVING NORTHEAST AT 70 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JONES... PUTNAM...JASPER...GREENE AND MORGAN COUNTIES THROUGH 230 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE JARRELL PLANTATION... WAYSIDE...ROUND OAK...MCELHENEYS CROSSROADS...ADGATEVILLE... HILLSBORO...PIEDMONT...MONTICELLO...RESSEAUS CROSSROADS... STANFORDVILLE...WILLARD...WARFIELD...CENTRAL GEORGIA EXPERIMENT STATION...EATONTON AND SHADY DALE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 1:23 AM EST | High Wind Warning | FFC | Catoosa, Dade, Dawson, Fannin, Gilmer, Lumpkin and 7 more | 21 hr |
| Dec 2, 11:01 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 42 hr |
| Dec 2, 11:01 AM EST | River Flood Warning | FFC | Gwinnett | 20 hr |
| Dec 2, 11:01 AM EST | River Flood Warning | FFC | Newton, Rockdale | 36 hr |
| Dec 2, 11:01 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 4 days |
| Dec 2, 1:44 PM EST | Tornado Warning | FFC | Baldwin, Jasper, Jones, Putnam | 31 min |
| Dec 2, 2:03 PM EST | River Flood Warning | FFC | DeKalb, Fulton | 109 min |
| Dec 2, 2:09 PM EST | Tornado Warning | FFC | Greene, Morgan, Oglethorpe, Putnam, Taliaferro, Wilkes | 66 min |
| Dec 2, 2:19 PM EST | River Flood Warning | FFC | Cobb, Douglas | 27 hr |
| Dec 2, 2:23 PM EST | Tornado Warning | FFC | Dodge, Montgomery, Telfair, Toombs, Wheeler | 58 min |
| Dec 2, 3:07 PM EST | Tornado Warning | FFC | Emanuel | 15 min |
| Dec 2, 4:14 PM EST | River Flood Warning | FFC | Lamar, Spalding | 2 hr |
| Dec 2, 5:06 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 36 hr |
| Dec 2, 5:34 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 3 days |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.